Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 50, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 11, 2019, 1:16 PM CDT for Harrison County, Mississippi. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2019, 1:16 PM CDT (18:16 UTC)
- Expired
- May 11, 2019, 1:30 PM CDT
- In force
- 14 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Harrison County, MS
The radar
The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1608 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.1
The text
As transmitted.
497
WFUS54 KLIX 111816
TORLIX
MSC047-111830-
/O.NEW.KLIX.TO.W.0050.190511T1816Z-190511T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
116 PM CDT Sat May 11 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northwestern Harrison County in southeastern Mississippi...
* Until 130 PM CDT.
* At 116 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Saucier, or 16 miles south of Wiggins, moving
northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Harrison County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3061 8919 3062 8926 3068 8924 3068 8916
TIME...MOT...LOC 1816Z 218DEG 16KT 3063 8923
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 11, 3:53 AM CDT, 9 hours 23 minutes earlier.
Area forecast discussion, May 11, 3:53 AM CDT, 9 hours 23 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
353 AM CDT Sat May 11 2019
.SHORT TERM...
Today through Monday...WSW flow continues with MCV moving through
the area producing ongoing showers and thunderstorms as of 4am
CDT east of the I-55. Dewpoints inside and east of the MCV are in
the lower to mid 70s with drier air just to the west in the mid
to upper 60s. Believe that as the MCV pushes east and north some
of that slightly drier air will work its way into the entire
region and allow for a period of dryness through much of the
morning. HRRR runs show this lasting through the morning with the
atmosphere recovering by mid afternoon with showers and
thunderstorms likely returning into the evening hours. Possibly
some of these may be strong to severe with heavy rainfall. Another
shortwave moves along the flow early Sunday...pulling the weak
cold front into the region allowing for showers and thunderstorms
to continue. Flash Flood Watch will stand due to the heavy
rainfall across large portions of the region the last two days and
the threat of more the next 48 hours. front looks to push out
sunday evening with drier conditions very likely. NW flow Monday
as low cuts off over the Great Lakes helps keep depper moisture
and boundary with showers and thunderstorms to the south across
the northern Gulf. Strong model agreement through period allows
for higher than normal confidence in the forecast. ABS
.LONG TERM...
Models not in agreement with placement of systems nor with the
timing as a whole...especially as we move towards the latter
portions of next week. average to below average confidence in the
forecast for the medium range due to these issues. Weak shortwave
looks to move across TX on Tuesday with some differences in speed
and placement...trend is slightly drier as it appears to be moving
more to the south and weaker. This may keep showers and
thunderstorms along the far south and in the Northern Gulf
Tuesday. Possible NW flow Wednesday keps the region mostly dry and
continues into Thursday with ridging across the area. The models
are doing a horrible job resolving anything across the eastern
portions of North America after Wed/Thursday. Have hung closer to
the NBM which keeps drier solution than the deterministic models
and keeps the region precip free with some ridging likely. Some
hints that return moisture could start as early as next Friday or
Saturday with showers and thunderstorms. With the uncertainty so
high have leaned heaviy on the ensemble blend and the drier
solution though at this time. Temps will remain close to normal
through the period with highs mainly in the 80-85 range and lows
in the 60s. ABS
&&
.AVIATION...
Scattered convection is expected to continue across the forecast
area through at least 15z in association with a MCV moving across
the region. The exceptions will likely be KBTR and KHUM, as
convection appears to have moved east of those terminals. Convection
coverage is expected to increase again by the mid afternoon as
another impulse in the southwesterly flow aloft traverses the area.
Ceilings will vary greatly during the TAF forecast period. Ceilings
will be primarily VFR from late morning through the afternoon hours
away from convection, but will deteriorate to MVFR to IFR beyond
sunset. Some patchy fog will be possible tonight at KMCB, where the
coolest air will be. 35
&&
.MARINE...
Mostly onshore flow will prevail through Sunday morning, and
Exercise Caution headlines may be necessary late tonight and Sunday
morning, primarily over the open waters. Some erratic winds with
some stronger gusts may occur with showers and thunderstorms
advancing west to east across the Gulf. A weak cold front should
push through the marine area Sunday night which will turn winds to
north to northeast across most waters going into Monday. Still some
potential for thunderstorms over the outer waters early next week. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 78 66 81 59 / 90 80 70 10
BTR 79 69 82 62 / 90 70 70 10
ASD 81 68 83 62 / 70 80 60 20
MSY 82 71 83 68 / 70 70 60 20
GPT 79 69 82 65 / 60 80 60 20
PQL 82 69 84 63 / 60 80 60 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Sunday afternoon for LAZ034>037-039-
040-046>050-056>065-071-072.
GM...None.
MS...Flash Flood Watch through Sunday afternoon for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, May 11, 4:24 AM CDT, 8 hours 52 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 424 AM CDT Sat May 11 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-112130- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 424 AM CDT Sat May 11 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect today and tonight for southern Mississippi and southeast Louisiana...except the immediate Louisiana coast. Additional rainfall amounts up to 2 to 4 inches will be possible this afternoon and evening. Scattered to numerous thunderstorms are expected this afternoon and evening. A few of the storms could be strong to severe and produce gusty winds, frequent lightning, and heavy downpours of rain. There is a slight risk of severe storms for much of the outlook area...except the immediate Louisiana coast. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms will be likely Sunday. A Flash Flood Watch is in effect through Sunday with an additional 2 to 4 inches of rain possible with locally higher amounts possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through the weekend. Please report any flooded roadways to local law enforcement.
In the hours before
Local storm report, May 11, 9:37 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
937 AM CDT SAT MAY 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 4 NE POPLARVILLE 30.88N 89.49W
05/11/2019 PEARL RIVER MS EMERGENCY MNGR
SIGNIFICANT DAMAGE IN THE HILLSDALE AREA. I-59 CLOSED AT
MM 32, WOLF RIVER CROSSING. SEVERAL BRIDGES WASHED OUT.
20 CARS DERAILED ON THE RAIL LINE NEAR HILLSDALE. A
REPORT OF TWO LOCAL EARTHEN DAMS COMPROMISED IN THE AREA.
DELAYED REPORT. TIME OF HEAVIEST RAINFALL WAS BETWEEN 1
AM AND 4 AM. RADAR ESTIMATES 6 TO 8 INCHES WITH RATES
AROUND 2 INCHES/HOUR DURING THAT TIME. TIME ESTIMATED,
BUT COULD BE ANYTIME WITHIN THE HEAVY RAIN WINDOW.
&&
24/RRSpecial weather statement, May 11, 10:43 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1043 AM CDT Sat May 11 2019
LAZ039-040-072-MSZ077-111715-
Washington-Southern Tangipahoa-St. Tammany-Pearl River-
1043 AM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT ST. TAMMANY...SOUTHEASTERN
TANGIPAHOA...WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND
WESTERN PEARL RIVER COUNTIES...
At 1043 AM CDT, a strong thunderstorm was located 12 miles south of
Madisonville, or 15 miles north of Metairie, moving north at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Slidell, Bogalusa, Covington, Franklinton, Abita Springs, Varnado,
Madisonville, Folsom, Sun, Lacombe, Enon, Crossroads, Bush, Angie and
Slidell Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3024 8986 3037 9010 3039 9021 3034 9028
3030 9031 3100 9009 3100 8975 3101 8954
TIME...MOT...LOC 1543Z 197DEG 30KT 3022 9023
24/RRSpecial weather statement, May 11, 11:54 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1154 AM CDT Sat May 11 2019
LAZ037-039-040-050-071-072-111730-
Washington-Livingston-St. Helena-Northern Tangipahoa-Southern
Tangipahoa-St. Tammany-
1154 AM CDT Sat May 11 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
HELENA...NORTHWESTERN ST. TAMMANY...NORTHEASTERN LIVINGSTON...CENTRAL
TANGIPAHOA AND WESTERN WASHINGTON PARISHES...
At 1154 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Montpelier to 6 miles east of Amite
to near Folsom. Movement was northeast at 25 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Franklinton, Amite, Amite City, Independence, Roseland, Folsom, Enon
and Wilmer.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3080 9056 3099 9022 3085 8990 3054 9020
3064 9044 3050 9071
TIME...MOT...LOC 1654Z 209DEG 23KT 3060 9061 3071 9041 3064 9024
24/RRSpecial weather statement, May 11, 12:17 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1217 PM CDT Sat May 11 2019
LAZ034>036-046>048-050-111800-
Iberville-Livingston-East Feliciana-Pointe Coupee-West Baton
Rouge-East Baton Rouge-West Feliciana-
1217 PM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
WEST BATON ROUGE...SOUTHEASTERN POINTE COUPEE...WESTERN LIVINGSTON...
SOUTHWESTERN EAST FELICIANA...NORTH CENTRAL IBERVILLE AND EAST BATON
ROUGE PARISHES...
At 1217 PM CDT, a strong thunderstorm was located near Brusly, or 7
miles west of Port Allen, moving northeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Baton Rouge, Zachary, Baker, Port Allen, Addis, Brusly, Slaughter,
Rosedale, Grosse Tete, Merrydale, Erwinville, Brownfields, Greenwell
Spring and Baton Rouge Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3073 9136 3071 9111 3054 9093 3029 9132
3043 9151
TIME...MOT...LOC 1717Z 227DEG 19KT 3042 9133
24/RRSpecial weather statement, May 11, 12:42 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1242 PM CDT Sat May 11 2019
LAZ039-040-071-072-MSZ070-071-111845-
Washington-Northern Tangipahoa-Southern Tangipahoa-St.
Tammany-Pike-Walthall-
1242 PM CDT Sat May 11 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...NORTHERN TANGIPAHOA AND WASHINGTON PARISHES...SOUTHERN
WALTHALL AND SOUTHEASTERN PIKE COUNTIES...
At 1242 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Dexter to near
Wilmer. Movement was northeast at 20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Bogalusa, Franklinton, Amite, Amite City, Independence, Varnado,
Roseland, Folsom, Enon, Mount Herman, Wilmer, Dexter and Angie.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3113 8994 3107 8992 3107 8984 3101 8984
3100 8976 3062 8999 3061 9057 3100 9041
3114 9001
TIME...MOT...LOC 1742Z 211DEG 18KT 3098 8994 3082 9043
24/RRSpecial weather statement, May 11, 1:12 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
112 PM CDT Sat May 11 2019
LAZ035-036-MSZ068-069-111845-
East Feliciana-West Feliciana-Wilkinson-Amite-
112 PM CDT Sat May 11 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WEST FELICIANA AND
CENTRAL EAST FELICIANA PARISHES...SOUTHEASTERN WILKINSON AND
SOUTHWESTERN AMITE COUNTIES...
At 111 PM CDT, a strong thunderstorm was located near Jackson, moving
north at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Zachary, Jackson, Clinton, Centreville, Slaughter, Wilson and
Norwood.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3106 9094 3071 9109 3070 9117 3073 9130
3112 9125
TIME...MOT...LOC 1811Z 193DEG 26KT 3079 9118
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:02 PM CDT | River Flood Warning | LIX | Pike | 58 hr |
| May 10, 9:44 PM CDT | Special Weather Statement | LIX | Stone | 31 min |
| May 10, 9:59 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 31 min |
| May 11, 12:47 AM CDT | Special Weather Statement | LIX | Pearl River | 28 min |
| May 11, 3:03 AM CDT | Areal Flood Advisory | LIX | Pearl River | 3 hr |
| May 11, 6:00 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 30 min |
| May 11, 7:49 AM CDT | Special Weather Statement | LIX | Jackson | 26 min |
| May 11, 9:15 AM CDT | River Flood Warning | LIX | Harrison | 4 days |
| May 11, 9:19 AM CDT | Flash Flood Warning | LIX | Pearl River | 4 hr |
| May 11, 10:51 AM CDT | River Flood Warning | LIX | Pearl River | 58 hr |
| May 11, 12:04 PM CDT | Tornado Warning | LIX | Harrison | 26 min |
| May 11, 12:06 PM CDT | Areal Flood Warning | LIX | Harrison | 6 hr |
| May 11, 12:55 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 35 min |
| May 11, 1:08 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 37 min |
| May 11, 1:13 PM CDT | Flash Flood Warning | LIX | Pearl River | 6 hr |
| May 11, 1:21 PM CDT | Special Weather Statement | LIX | Walthall | 24 min |
| May 11, 1:28 PM CDT | Tornado Warning | LIX | Harrison | 32 min |
| May 11, 1:32 PM CDT | Special Weather Statement | LIX | Harrison | 58 min |
| May 11, 2:07 PM CDT | Areal Flood Warning | LIX | Pearl River | 6 hr |
| May 11, 2:13 PM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| May 11, 3:35 PM CDT | Tornado Warning | LIX | Jackson | 25 min |
| May 11, 3:51 PM CDT | Tornado Warning | LIX | Harrison | 24 min |
| May 11, 4:01 PM CDT | Tornado Warning | LIX | Jackson | 29 min |
| May 11, 4:21 PM CDT | Tornado Warning | LIX | Harrison | 24 min |
| May 11, 5:08 PM CDT | Tornado Warning | LIX | Harrison | 9 min |
| May 11, 5:24 PM CDT | Flash Flood Warning | LIX | Pearl River | 6 hr |
| May 11, 5:33 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 27 min |
| May 11, 6:18 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 27 min |
| May 11, 6:36 PM CDT | Flash Flood Warning | LIX | Pearl River | 114 min |
| May 11, 6:48 PM CDT | Special Weather Statement | LIX | Pearl River | 27 min |
| May 11, 6:49 PM CDT | Special Weather Statement | LIX | Pearl River | 26 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.